Posted by ripvanwinkle on June 28, 2004 at 15:59:56:
I have noticed a lot of - feedback about Provigil. I wanted to get my 2 cents in since it has changed my life.
I am narcoleptic and in my mid 30s. Male with no other health issues. Been narc. as long as I can remember. Lost some jobs over it and started my own company to be sure that I would not get fired! Business is good so I guess some good can come from this silly problem! In my early 30s my problems got much worse. I have slept over 54 hours without waking long enough to even use the restroom. The Dr said my organs slowed to the point of no bowel sounds and some poor nurse even coded me! One ER DR was going to pump my stomach thinking that I must have over dosed on something because I could not be roused. The DR even bruised my sternum grinding her knuckles into my chest to try to rouse me. To no avail! I went to several doctors and eventually was told that I was just plain nuts. In so many words. I was OK with that since you can treat nuts with meds and they become less nuts. Not me. They thought that I was having siezures due to the shaking in my whole body. The same shaking that some of you are blaming on Provigil was in my body before Provigil hit the market. Shaking is common with cataplexy and I had a lot of it. Still do from time to time.
I am not depressed by nature but after almost being killed with anti- siezure meds (two trips to the hospital for lack of breathing) and then being told that it was all in my head, by a professional, I just wanted to close my eyes and never wake up! Yea that bites but it is just the truth. My wife convinced me to try one more Dr after the syco Dr said that I was "reasonably well adapted to my surroundings" and did not need professional help for being nuts!
A gland Dr that studied hypersomnolence for a hobbie just happened to be the Dr I saw. He looked at my entire medical history and concluded that I had hypersomnolence. At the time it was a distinct form of narc. and not considered the same. The AMA has since changed that and now I am certified narc. Beats certified nuts I guess? At any rate he told me that my problem was "to advanced" for treatment. With that said, the internet had sites from over seas hospitals that treat my problems but no one in Ohio knew how to treat it. I asked my family Dr. to try me on the Provigil. She insisted on Ritilan first but that stuff gives me the rush. Up and down hard! I do not like the speed feeling and I hate the let down. She agreed to let me try the provigil and after 2 weeks things started getting better. That was almost 4 years ago. I still suplplement with 1/4 tablets of ritilan on real bad days but 200 mg of provigil 1x per day is keeping me awake and productive. No side effects to date. I sleep at night and even nap at lunch once in a while, when I choose to.
I know that all drugs have some side effects and that not all people suffer the same side effects. As for me, Provigil has no side effects and is almost 99% effective. I take less than 25 5mg ritilans per 6 month time frame.
If you think the side effects for provigil are bad you should read the side effects for asprin some day!
I encourage everyone that has not tried provigil to try it prior to making a decision about it. I refused to try stadium mustard till I was 34 years old. I love it. I do not care for the color but the flavor is worth eating it. I would have never known that if I never tried it. I figure that if death is not a side effect, I am going to try it because I can't sleep forever. I know that for a fact since the longest sleeping spell I ever had only lasted 54 hours!
Have a great day and keep few side effects- Rip Van Winkle
Copyright ©1995-2005 Sleepnet.com., All rights reserved